New Jersey, 2008

Flood in New Jersey, February 1 to 2, 2008

February 1 to 2, 2008 · NWS PHI · 1 event in 1 county or zone

Runoff from heavy rain caused flooding along sections of the Millstone and North Branch of the Raritan River in Somerset County from the late evening on the 1st into the 2nd. 50 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Runoff from heavy rain caused flooding along sections of the Millstone and North Branch of the Raritan River in Somerset County from the late evening on the 1st into the 2nd. Storm totals averaged around 1.50 inches. Rain began during the morning of the first and fell at a steady pace throughout much of the day until it ended that evening. The heaviest rain fell around 6 p.m. EST. The Millstone River at Griggstown was above its 10 foot flood stage from Midnight EST through 1145 p.m. EST on the 2nd. It crested at 10.69 feet at 1115 a.m. EST. The North Branch of the Raritan River at the village of South Branch was above its 7 foot flood from 1016 p.m. EST on the 2nd through 2 a.m. EST on the 2nd. It crested at 7.34 feet 1115 p.m. EST on the 1st. Storm totals included 1.80 inches in Blackwells Mills, 1.70 inches in Bound Brook and Belle Mead, 1.60 inches in Neshanic, 1.40 inches in Somerville and 1.31 inches in Pottersville.

The low pressure system that caused the rain moved from Mississippi on the evening of January 31st northeast through the Ohio valley on the morning of the 1st. It reached western Pennsylvania during the afternoon of the 1st and passed near Scranton, Pennsylvania at 7 p.m. EST on the 1st before heading northeast into New York State.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 1, 7:47 PM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Feb 1, 7:47 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
747 PM EST FRI FEB 1 2008

.SYNOPSIS...
A COLD FRONT MOVED OFF THE COAST EARLY FRIDAY EVENING, OPENING THE
WAY FOR DRIER AIR TO FILTER INTO THE REGION OVERNIGHT. HIGH
PRESSURE WILL THEN SLIDE JUST TO OUR SOUTH DURING SATURDAY AND
SUNDAY. A WEAK DISTURBANCE MAY PASS OVER OR JUST NORTH OF OUR AREA
ON SUNDAY, WITH HIGH PRESSURE BECOMING BETTER ESTABLISHED SUNDAY
NIGHT AND MONDAY. ANOTHER ROBUST LOOKING STORM SYSTEM AND COLD
FRONT WILL APPROACH LATE TUESDAY. PRIOR TO THIS HOWEVER, A WARM
FRONT WILL LIFT NORTH ACROSS OUR REGION MONDAY NIGHT AND TUESDAY.
ONCE THE COLD FRONT SLIDES TO OUR EAST WEDNESDAY, HIGH PRESSURE
SETTLES NEARBY FOR THURSDAY INTO FRIDAY. ANOTHER COLD FRONT WILL
BE APPROACHING FROM THE WEST ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE FLOOD ADVISORIES ISSUED FRIDAY AFTERNOON HAVE BEEN CANCELLED
NOW THAT THE FRONT AND ITS ASSOCIATED PRECIPITATION HAS MOVED OFF
THE COAST.

OTHERWISE...

WELCOME TO FEBRUARY WHAT AN INTERESTING STORM, WHICH BROUGHT A
WEALTH OF MOISTURE UP INTO THE REGION TODAY AS ANTICIPATED. MOST
OF THE DETAILS RELATED TO THIS STORM HAVE PLAYED OUT FAIRLY WELL
WITH ONE EXCEPTION. THE ISALLOBARIC FORCING DEVELOPED AND HELPED
MAINTAIN A LOW LEVEL NORTHEASTERLY WIND INTO OUR NORTHERN
COUNTIES, WHICH HELPED KEEP SURFACE TEMPERATURES AT OR BELOW
FREEZING FOR QUITE SOMETIME. THE RUC13 TODAY DID A VERY GOOD JOB
CAPTURING THE LOW-LEVEL COLD AIR HANGING TOUGH ACROSS THE NORTH.
SIGNIFICANT ICING OCCURRED IN PARTS OF SUSSEX COUNTY NEW JERSEY
WHERE OVER ONE HALF INCH WAS REPORTED. ICING WAS ALSO REPORTED IN
PARTS OF CARBON AND MONROE COUNTIES. THE ICE ACCUMULATIONS APPEAR
TO BE THE GREATEST IN THE HIGHER TERRAIN. A SPOTTER REPORT IN
NORTHAMPTON COUNTY INDICATED SOME ICING THERE AS WELL BUT AGAIN,
MOSTLY IN THE HIGHER TERRAIN. WE SPOKE TO SUSSEX COUNTY NEW JERSEY
EARLIER AND THEY APPEARED TO HAVE BEEN HIT THE HARDEST WITH SOME
TREE LIMBS DOWN.

FARTHER TO THE SOUTH, THE FROZEN/FREEZING PRECIPITATION CHANGED
OVER TO PLAIN RAIN FROM SOUTH TO NORTH AS ENOUGH WARMING TOOK
PLACE. EVEN FARTHER SOUTH, IT HAS BEEN RAIN /WITH A BRIEF BREAK/
WITH TEMPERATURES SOARING INTO THE 60S. THE RAPID INCREASE IN
SURFACE DEW POINTS OVER COOLER OCEAN WATERS PRODUCED LOCALLY DENSE
FOG ACROSS SOUTHEASTERN NEW JERSEY AND PARTS OF DELAWARE. AS THE
WARM SECTOR LIFTS NORTH A BIT MORE AND DEW POINTS SURGE SOME,
ADDITIONAL FOG IS POSSIBLE FOR A TIME THIS EVENING. THIS FOG
SHOULD BE SHORT IN DURATION, THEREFORE DID NOT INCLUDE ATTM.

A VERY DYNAMIC STORM FOR SURE WITH ONE SURFACE LOW NEAR WESTERN
LAKE ERIE WHILE ANOTHER HAS FORMED ALONG THE OCCLUDED FRONT /NEAR
THE TRIPLE POINT/ IN NORTHERN VIRGINIA. STRONG FORCING IS
OCCURRING AHEAD OF THE FRONT. VAD PROFILES FROM DOPPLER RADARS
SHOWING SOME 55-65 KNOTS AT ABOUT 3000-5000 FEET. THERE IS QUITE A
BIT IF SHEAR IN THE LOWER ATMOSPHERE AS HELICITY VALUES ARE NEARLY
THROUGH THE ROOF. THANKFULLY INSTABILITY IS LACKING, HOWEVER THE
STRONG FORCING COULD BE ENOUGH TO OVERCOME THIS RESULTING IN SOME
LOW TOPPED CONVECTIVE ELEMENTS. WITH THE WARM SECTOR THOUGH EDGING
INTO THE DELMARVA AND SOUTHERN NEW JERSEY, WE WILL NEED TO WATCH
FOR SOME POSSIBLE CONVECTIVE ELEMENTS ASSOCIATED WITH THE FRONTAL
BAND PRODUCING STRONG SURFACE WINDS. IT MAY TURN OUT THAT LITTLE
OR NO LIGHTNING OCCURS, HOWEVER WITH THE STRONG WIND FIELD SOME OF
THAT COULD BE BROUGHT DOWN TO THE SURFACE. WE INCLUDED A MENTION
OF THUNDER IN FAR SOUTHERN NEW JERSEY INTO DELAWARE. FOR THE BULK
OF THE AREA, THE STABLE LOW-LEVELS WILL CONTINUE TO PREVENT THE
STRONG WINDS AHEAD OF AND ALONG THE FRONT FROM MIXING DOWN. THE
WINDS OVERALL WILL PICK UP A LITTLE BIT BEHIND THE FRONT, HOWEVER
FORECAST SOUNDINGS DO NOT SHOW MUCH VERTICAL MIXING. EITHER WAY,
WE WILL KEEP BREEZY CONDITIONS TONIGHT FOR MOST. OUR MAIN CONCERN
IS IN AREAS THAT RECEIVED ICING AND STILL HAVE ICE ON TREES AND
POWER LINES. IT WOULD NOT TAKE MUCH WIND TO CAUSE SOME TREE LIMBS
AND LINES TO COME DOWN. ALSO, BLACK ICE IS POSSIBLE IN SPOTS WHERE
ANY WET SURFACES LINGER AND TEMPERATURES FALL OFF TONIGHT.

WE TAPERED THE POPS DOWN TO CHC IN CARBON/MONROE/SUSSEX COUNTIES,
THEN DOWN TO 20 PERCENT AFTER MIDNIGHT.THERE COULD BE A LITTLE WRAPAROUND
SHOWERS ACROSS THE FAR NORTH AS SOME COLDER AIR ARRIVES. THEREFORE
WE WENT WITH A CHC OF SNOW SHOWERS FOR AWHILE OVERNIGHT.
EVERYWHERE ELSE POPS WERE DROPPED TO 14 PERCENT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
THE WEATHER WILL BE MORE TRANQUIL, GIVING US SOME TIME TO DRY
OUT. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE SOUTHWEST
DURING SATURDAY, HOWEVER ENOUGH OF A GRADIENT MAY HOLD ON FOR AT
LEAST THE FIRST PART OF THE DAY TO KEEP A BREEZE GOING. THE UPPER-
LEVEL FLOW GOES FAIRLY ZONAL AND HIGH PRESSURE AT THE SURFACE IS
EXPECTED TO DOMINATE OUR WEATHER. THE EXCEPTION MAY BE A WEAK
DISTURBANCE CRUISING BY TO OUR NORTH SUNDAY WHICH MAY SEND A WEAK
FRONT OR SURFACE TROUGH THROUGH OUR AREA. THE OVERALL FLOW REMAINS
RATHER PROGRESSIVE, THEREFORE HIGH PRESSURE WILL ALREADY BE
SLIDING OFF THE COAST ON MONDAY AS ANOTHER STORM ORGANIZES ACROSS
THE PLAINS. THIS SYSTEM WILL ORGANIZE A WARM FRONT FROM THE OHIO
VALLEY TO THE SOUTHERN MID ATLANTIC REGION. AN INITIAL WAA PUSH
LOOKS TO BE SENT JUST TO OUR NORTH LATER MONDAY, HOWEVER SOME
CLOUDS COULD SPILL DOWN ACROSS OUR REGION. FOR NOW, WE INCREASED
THE CLOUD COVER MOSTLY ACROSS THE NORTHERN AREAS DURING THE DAY
MONDAY.

THE AIR MASS DURING THIS TIME FRAME IS NOT COLD THAT IS FOR SURE,
WITH TEMPERATURES REMAINING ABOVE THE AVERAGES. TEMPERATURES WILL
TEND TO BE MILDER MONDAY NIGHT AS A WARM FRONT NEARS FROM THE
SOUTHWEST.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
LOOKING AT THE BIG PICTURE, MODEL AND ENSEMBLE GUIDANCE INDICATES
THAT A GRADUAL WEAKENING OF THE RIDGE OVER THE EASTERN PACIFIC
OCCURS. THIS SHOULD LEAD TO A MORE EASTWARD PROGRESSION OF THE MEAN
UPPER-LEVEL TROUGH THAT IS OVER THE WESTERN AND CENTRAL U.S. LESS
AMPLIFICATION OF INCOMING ENERGY SHOULD OCCUR AFTER THE TROUGH OVER
THE WEST DEPARTS EARLY NEXT WEEK. ACTUALLY, AMPLIFICATION THAT
OCCURS FARTHER EASTWARD BUMPS INTO A SOUTHEASTERN U.S. UPPER-LEVEL
RIDGE AND UNDERCUTS HIGH LATITUDE BLOCKY FLOW. THERE ARE SIGNIFICANT
DIFFERENCES IN THE GUIDANCE WITH RESPECT TO TIMING AND OTHER
DETAILS. HPC MENTIONED THAT MODEL AND ENSEMBLE CONSENSUS INDICATES
THAT THE GFS MAY BE TOO FAST WITH LEADING HEIGHT FALLS/LOW
PRESSURE TRACKING AWAY FROM THE PLAINS EARLY ON AND WITH UPSTREAM
FLOW.

A BLEND OF THE 00Z ECMWF/CANADIAN/GFS ENSEMBLE MEAN AND ECMWF
ENSEMBLE MEAN WAS PREFERRED BY HPC TO RESOLVE TIMING AND
AMPLITUDE OF UPSTREAM FLOW ENTERING THE WEST BY WEDNESDAY. THE
GFS/ECMWF ENSEMBLES SUPPORT THE ECMWF/CANADIAN, AND THIS IS A
COMPROMISE BETWEEN THE FASTER GFS RUNS AND THE SLOWER UKMET. SO
WITH ALL THAT SAID, HIGH PRESSURE WILL BE SLIDING EAST ON MONDAY
YET ANOTHER STORM SYSTEM EITHER CUTS UP THROUGH THE OHIO VALLEY OR
THE MIDWEST INTO THE GREAT LAKES. THERE APPEARS TO BE A WELL
DEFINED WARM FRONT LIFTING NORTHWARD IN ASSOCIATION WITH THIS
STORM MONDAY NIGHT INTO TUESDAY. THIS WILL PROBABLY BRING RATHER
MILD AIR TO A GOOD PART OF THE AREA, WITH 60 DEGREES NOT OUT OF
THE QUESTION FOR SOME LOCALES. A FAIRLY STRONG FRONT THOUGH WILL BE
KNOCKING ON OUR DOORSTEP EARLY WEDNESDAY MORNING. THIS STORM
LOOKS ONCE AGAIN TO TAP MOISTURE FROM THE GULF OF MEXICO. SOME
OVERRUNNING RAIN MAY OCCUR MONDAY NIGHT INTO TUESDAY, THEN A
PERIOD OF RAIN PROBABLY TUESDAY NIGHT INTO WEDNESDAY AS THE COLD
FRONT MOVES THROUGH. FOR NOW WE USED CHC POPS MONDAY NIGHT INTO
TUESDAY, THEN RAMP UP TO LIKELY FOR MOST TUESDAY NIGHT INTO EARLY
WEDNESDAY. THE TIMING OF THE FRONT MAY CHANGE, THEREFORE USED
MOSTLY HIGH CHC POPS ON WEDNESDAY. BEHIND THIS FRONT, HIGH
PRESSURE BEGINS TO BUILD IN FOR THURSDAY HOWEVER WE WILL PROBABLY
BE UNDER SOME CYCLONIC FLOW ALOFT FOR A TIME. A RETURN FLOW SETS
UP LATE THURSDAY AND FRIDAY AS ANOTHER COLD FRONT MOVES INTO THE
EASTERN GREAT LAKES/OHIO VALLEY REGIONS.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
THE COLD FRONT WILL CLEAR THE REGION BY 02Z ALLOWING THE HEAVY RAIN
WILL MOVE OUT TO THE EAST AND NE. ALTHOUGH THERE WILL INITIALLY BE
SOME LINGERING IFR CIG/VSBY TIL 02 OR 03Z, AFTER THAT, VFR
CONDITIONS WILL ARRIVE. WINDS INITIALLY WILL BECOME SW AND THEN
SHIFT TO W BY 04Z. ALTHOUGH SOME GUSTINESS TO 30 KT IS POSSIBLE,
MOST GUST SHOULD BE AROUND 25 KT OVERNIGHT. THE GRADIENT RELAXES
TOWARD MORNING AND MOST OF THE GUSTINESS WILL ALSO DECREASE.

FOR THE LONGER TERM...THE NEXT STORM SYSTEM TO AFFECT THE REGION
WILL BE TUE OR WED.

&&

.MARINE...
WE ARE CONTINUING THE GALE WARNING THIS EVENING AND OVERNIGHT FOR
THE ATLANTIC COASTAL WATERS...AND SCA FOR THE DELAWARE BAY. WINDS SO
FAR HAVE NOT REACHED GALE FORCE BUT WE STILL EXPECT SOME GALE FORCE
GUSTS IN SLY WINDS AHEAD OF THE COLD FRONT AND SW TO W WINDS FOR
SEVERAL HOURS BEHIND THE FRONT. THE COLD FRONT SHOULD CROSS THE
COASTAL WATERS BETWEEN 00 AND 03Z.

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR A TIME ON SATURDAY...BUT
THE WINDS AND SEAS SHOULD DIMINISH BY LATE IN THE DAY. FAIR WX IS
EXPECTED FOR THE REST OF THE WEEKEND AND INTO THE EARLY PART OF NEXT
WEEK.

OUTLOOK...SCA OR GALE CONDITIONS ARE AGAIN POSSIBLE LATER TUESDAY
NIGHT INTO WED AS ANOTHER LOW PRESSURE AND FRONTAL SYSTEM APPROACHES
FROM THE WEST.

&&

.HYDROLOGY...
GENERALLY 0.75 TO 1.25 INCHES OF RAIN HAS FALLEN SO FAR ACROSS
THE CWA WITH ONE MORE MODERATE TO POSSIBLY HEAVY BAND TO MOVE
THROUGH THIS EVENING. THIS LAST BAND OF PRECIPITATION WILL PRODUCE
AROUND ANOTHER ONE-HALF INCH OF RAIN THIS EVENING. WITH THE
RUNOFF AND THIS ADDITIONAL MOISTURE WORKING THROUGH, A FLOOD
ADVISORY REMAINS IN EFFECT FOR A GOOD PART OF THE AREA. THIS
ADVISORY IS MOSTLY FOR POOR DRAINAGE ISSUES. SO FAR SO GOOD WITH
THE WATERWAYS HOWEVER THESE WILL CONTINUE TO BE MONITORED. AS A
SIDE NOTE, USE WITH CAUTION THE GAGES IN AREAS THAT HAD
FROZEN/FREEZING PRECIPIATION AS THEY LIKELY UNDERESTIMATED THE
AMOUNTS. THANKS TO THE MARFC FOR THE COLLABORATION TODAY

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 4 AM EST SATURDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR ANZ430-431.

&&

SYNOPSIS...GORSE/JJM
NEAR TERM...GORSE/JJM
SHORT TERM...GORSE
LONG TERM...GORSE
AVIATION...AMC
MARINE...AMC
HYDROLOGY...
Hazardous weather outlook, Feb 1, 7:48 PM EST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
748 PM EST FRI FEB 1 2008

NJZ001-PAZ054-055-030100-
SUSSEX-CARBON-MONROE-
748 PM EST FRI FEB 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-PAZ060>062-030100-
WARREN-BERKS-LEHIGH-NORTHAMPTON-
748 PM EST FRI FEB 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-PAZ067>069-030100-
HUNTERDON-CHESTER-MONTGOMERY-BUCKS-
748 PM EST FRI FEB 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ008-010-030100-
MORRIS-SOMERSET-
748 PM EST FRI FEB 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>015-020-026-030100-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN-
COASTAL OCEAN-
748 PM EST FRI FEB 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ070-071-
030100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
748 PM EST FRI FEB 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-030100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
748 PM EST FRI FEB 1 2008

...GALE WARNING IN EFFECT UNTIL 4 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-030100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
748 PM EST FRI FEB 1 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Somerset

When
February 1, 10:16 PM EST to February 2, 11:45 PM EST
Where
Somerset County, 3 mi S of South Branch to 3 mi N of South Branch
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.487, -74.700

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79243.